MAUDE Adverse Event Report: BAUSCH + LOMB PREMIUM VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB PREMIUM VACUUM PHACO PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5110
Medical Device Problem Code Particulates (1451)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is in transit for evaluation and the lot number has been requested but not received.The investigation is ongoing.
 
Event or Problem Description
A user facility in the united kingdom reported a piece of plastic entered the eye out of the phaco tip needle.The piece of plastic was retrieved from the eye and there was no patient impact.
 
Additional Manufacturer Narrative
The device lot number was requested, however was confirmed to be unavailable.The particle was returned and evaluated.Evaluation showed the particle was whiteish in color and hard to touch.It was approximately 1915 microns long by 1551 microns wide.The components of the device pack were not returned for evaluation.A review of the device history record could not be completed as a lot number could not be provided.The lot history, trend analysis, risk analysis and /or directions for use review were considered acceptable, with the product performing within anticipated rates.Based on all available information we are unable to determine the source of the particle.No corrective action required.

Brand Name
PREMIUM VACUUM PHACO PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
BAUSCH + LOMB, INC
3365 treecourt industrial blvd
st. louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key16628402
Report Number0001920664-2023-70025
Device Sequence Number5268774
Product Code HQC
UDI-Device Identifier20757770057010
UDI-Public(01)20757770057010
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBL5110
Device Catalogue NumberBL5110
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown